MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G11020
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - procode: additional product codes: gbo, lje.E1-title: (b)(6).H3 - device evaluated by mfg? device evaluation is anticipated but has not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter had foreign matter within the packaging.When the doctor prepared to use the device, he began by pushing a "foam" catheter to straighten it.He removed the "foam tip" and inserted the needle.He noticed two clear plastic pieces at the end of the needle, and another one positioned at the catheter¿s opening.The catheter itself was white in color.He placed all the plastic components into a sterile container for further examination.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Correction: d4 - primary udi number.Investigation ¿ evaluation: it was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter had foreign matter within the packaging.When the doctor prepared to use the device, he began by pushing a "foam" catheter to straighten it.He removed the "foam tip" and inserted the needle.He noticed two clear plastic pieces at the end of the needle, and another one positioned at the catheter¿s opening.The catheter itself was white in color.He placed all the plastic components into a sterile container for further examination.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned devices, were conducted during the investigation.Three ultrathane dawson-muller mac-locking loop multipurpose drainage catheters from the same lot were returned.One unit was received opened, while the remaining two were received unopened.A visual inspection of the opened device and its packaging did not reveal any "transparent plastic fragments" as previously reported.The unopened units were also examined, and no evidence of foreign matter was found.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed one relevant recorded nonconformance for "loose foreign matter" having a quantity of 6.All six packages were reworked prior to further processing of the order.A database search of the reported lot number confirmed there were no other complaints received.Therefore, at this time, there is no evidence of additional non-conforming product either in-house or in the field.Cook also reviewed product labeling.The current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: how supplied: upon the removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned devices, and the results of the investigation, cook has determined the likely root cause to be manufacturing related.However, no foreign matter was detected during the device evaluation.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22962794
Report Number1820334-2025-01100
Device Sequence Number9591366
Product Code FGE
UDI-Device Identifier00827002110205
UDI-Public(01)00827002110205(17)280424(10)16573001
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG11020
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-HC
Device Lot Number16573001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown